Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Gas problems, constipation. Thinking of giving T.Lesuride 25mg. Opinion?

Dear Dr. I am a Physician too at a Heart Hospital in Mysore...Vikram Jeshta Heart Hospital & we DO have a Gastro Hosp headed by the famous Dr.P.Rajkumar Wadhwa. But I feel shy to ask him this question which may sound silly to him ! Hence am putting this to you, Sir. My Dad is in his late 70 s & has bad Gas problems & finds that he has a bit of constipation too. He is otherwise in good health , no HTN, DM , IHD, TB, BA, except for PPI placement last June for Bradycardia & RBBB . He takes minimum meds Sir like T. Pan 20, T.Zincovit, T.Shelcal, T. Alprax 0.75mg 1 HS OD & WAS taking 2 tsf Syp Cremaffin Plus HS OD DAILY FOR months together. He stopped that on MY insistance & I told him to take 2 tsf PICLIN syp instead....still no relief.....proper relief, acccording to him , Sir. So plz help me out Sir , I was thinking of putting him on T.Lesuride 25mg 1 HS OD . What s your opinion , Sir ? Dr.Swarnalata, Registrar, Vikram Hospital, Mysore.
Asked On : Tue, 13 Nov 2012
Answers:  1 Views:  264
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Gastroenterologist 's  Response
Hello! Dr.Swarnlata. thanks for putting your query in HCM. I am a Gastroenterologist (DM)

Among the previous medicine which your father was taking, shelcal and alprax may lead to constipation, and also with age motility of the gastrointestinal tract is reduced and also reduced mobility at this age may lead to constipation.

For gas problem see whether milk or milk products make his more bloated if yes then please avoid them. Also there is a tablet named gasex from Himalaya company which I found very useful in these patients. Above all it is ayurvedic product so no long term side effect

For constipation if it was relieved with syrup cremaffin plus please continue with it. It also contain picosulphate as in syrup piclin, in addition it contains milk of magnesia and liquid paraffin which are also laxative. So Syp cremaffin plus will be more helpful, titrate its dose to have maximum benefit.

Instead of levosulpiride I will advise to take itopride rather as it pan prokinetic agent.It will help in relieving constipation and bloating symptoms.

I hope I have answered your query. Please give feedback. Hope your father will be comfortable by this.

Answered: Sun, 21 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor